# SDR 05FDEA02942

- Difficulty date: September 16, 2005
- Submitted: September 19, 2005
- Operation: Air carrier
- Aircraft: N398FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46634
- Aircraft time: 68,284 hours, 22,126 cycles
- System (JASC): 7160 · Engine Air Intake System
- Part: Nose Cowl
- Condition: Bird Strike
- Location: Left
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT ROTATION NOTICED BIRD FLOCK LEFT OF NOSE LEVEL AT 2000 FT NOTICED VIBRATION, CONTINUED TO CLIMB VIBRATION WAS NOTICED IN NR 1 START LEVER AND THROTTLE.  AT 17000 NR 1 RED REV U/L APPEARS.  RAN RED TABS, SHUT DOWN NR 1 ENGINE, RETURNED TO AFW.  INSPECTED NR 1 ENGINE AND FOUND SEVERAL CUTS AND GOUGES BETWEEN 1/4" TO 3.5" LONG.  NOSE COWL ON ORDER.
